Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 22, 2005, 7:27 AM CST for Pike County, Walthall County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 7:27 AM CST (13:27 UTC)
- Expired
- Mar 22, 2005, 8:00 AM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:55 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 221328 TORLIX MSC113-147-221400- /O.NEW.KLIX.TO.W.0006.050322T1327Z-050322T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 727 AM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 800 AM CST * AT 725 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHWEST OF SALEM...OR ABOUT 15 MILES EAST OF MCCOMB...MOVING EAST AT 40 MPH. * COOMUNITIES IN THE PATH OF THIS TORNADO INCLUDE... SALEM PRICEDALE DARBUN TYLYERTOWN SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3138 9032 3107 9044 3105 8975 3137 8974 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 22, 3:30 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 22, 3:30 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 AM CST TUE MAR 22 2005 .UPDATE... UPDATED ZONES TO REFLECT TORNADO WATCH 63 IN EFFECT UNTIL 19Z. .PREVIOUS DISCUSSION...IN THE SHORT TERM...MAIN CONCERN WILL BE FOR CONVECTIVE POTENTIAL ACROSS THE CWA. AT THIS TIME...A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS MOST OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. HOWEVER...THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST MAINLY NORTH OF THE I-12 CORRIDOR...AS BEST DYNAMICAL SUPPORT WILL REMAIN NORTH OF THE CWA INTO CENTRAL MISSISSIPPI. A VERTICALLY STACKED LOW PRESSURE SYSTEM IN EASTERN OKLAHOMA WILL CONTINUE TO MOVE TO THE EAST ACROSS ARKANSAS AND THE TENNESSEE VALLEY TODAY. IN THE UPPER LEVEL OF THE ATMOSPHERE...A HIGHLY DIVERGENT PATTERN WILL REMAIN IN PLACE OVER LOUISIANA AND MISSISSIPPI THROUGH THE EARLY MORNING HOURS...ALLOWING FOR STRONG FORCING AND DEEP LIFT TO REMAIN ENTRENCHED OVER THE REGION. A HIGHLY SHEARED WIND PROFILE...AND AMPLE LOW LEVEL MOISTURE WILL ALLOW THE THUNDERSTORMS TO REMAIN SEVERE AS THEY MOVE INTO THE REGION BETWEEN 5 AND 10 AM THIS MORNING...ESPECIALLY OVER THE NORTHERN AND CENTRAL CWA. 06Z SOUNDING INDICATES 0-3KM SRH VALUES IN THE 300 M2/S2 RANGE. EXPECT THESE HIGH HELICITY VALUES TO CONTINUE INTO THE MORNING...AND COULD ENHANCE AS FLOW BECOMES MORE BACKED IN THE LOW LEVELS. ALSO...0-3KM SHEAR OF 30 KNOTS IS INDICATED OVER THE AREA. AS A RESULT...DO EXPECT HAIL AND A FEW TORNADOES TO DEVELOP...ESPECIALLY IN STORMS IN ADVANCE OF THE MAIN SQUALL LINE. DAMAGING WIND THREAT WILL ALSO ACCOMPANY THE MAIN SQUALL LINE...AS DRY PUNCH IN THE MIDLEVELS AND 75KT 5H JET STREAK DEVELOP OVER THE REGION. MORE ISOLATED...MOST LIKELY NON-SEVERE...CONVECTIVE ACTIVITY CAN BE EXPECTED TO THE SOUTH OF THE I-12 CORRIDOR EARLY THIS MORNING. IT APPEARS THE CONVECTIVE THREAT WILL PUSH TO THE EAST OF THE REGION BY 10 AM THIS MORNING. BY MIDDAY...EXPECT STRONG SUBSIDENCE TO BUILD ACROSS THE AREA...AND REMAIN IN PLACE THROUGH EARLY SATURDAY MORNING...AS A RIDGE OF HIGH PRESSURE SETTLES INTO THE REGION. HOWEVER...ANOTHER SYSTEM WILL DEVELOP IN THE SOUTHERN PLAINS LATE SATURDAY...AND SLIDE THROUGH THE REGION SATURDAY NIGHT INTO EARLY SUNDAY. ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED WITH THIS SYSTEM AS IT MOVES THROUGH. TEMPERATURES WILL REMAIN NEAR TO SLIGHLY ABOVE AVERAGE THROUGH THE WEEKEND AND INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MCB 77 49 70 44 / 50 00 00 00 BTR 78 52 71 46 / 20 00 00 00 MSY 77 56 74 51 / 20 00 00 00 GPT 76 55 72 49 / 30 00 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH 62 UNTIL 14Z LAZ34>37-46>48. TORNADO WATCH 63 UNTIL 19Z LAZ37>40-50. MS...TORNADO WATCH 62 UNTIL 14Z MSZ68. TORNADO WATCH 63 UNTIL 19Z MSZ69>71-77-80>82. SE LA AND MS COASTAL WATERS...NONE. && 32
Hazardous weather outlook, Mar 22, 5:33 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 533 AM CST TUE MAR 22 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221800- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 533 AM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHEAST LOUISINA AND SOUTH MISSISSIPPI THIS MORNING... A STRONG LOW PRESSURE SYSTEM OVER OKLAHOMA THIS MORNING ALONG WITH A TRAILING COLD FRONT OVER NORTHWEST LOUISIANA AND EASTERN TEXAS WILL CONTINUE TO PUSH EAST INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH THE MORNING HOURS. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED ALONG THIS FRONT EXTENDING FROM CENTRAL MISSISSIPPI INTO SOUTHWEST LOUISIANA. AMPLE MOISTURE AND STRONG WINDS ALOFT WILL ALLOW THE STORMS TO REMAIN STRONG TO SEVERE AS THEY MOVE THROUGH THE REGION. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL REMAIN ALONG AND TO THE NORTH OF INTERSTATE 12 THIS MORNING...BUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE IN THE AREA BETWEEN INTERSTATE 12 AND INTERSTATE 10. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY 12PM...AS THE COLD FRONT MOVES EAST OF THE REGION. ISOLATED TORNADOES...WINDS TO 70 MPH...AND LARGE DAMAGING HAIL UP TO 2 INCHES IN DIAMTER WILL BE THE PRIMARY IMPACTS FROM THE STRONGEST THUNDERSTORMS THIS MORNING. NO HAZARDOUS WEATHER IS EXPECTED FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER LOW PRESSURE SYSTEM...AND TRAILING COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA. A FEW OF THESE THUNDERSTORMS COULD BE LOCALLY STRONG. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. 32
In the hours before
Local storm report, Mar 22, 6:31 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
631 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG CENTREVILLE 31.09N 91.07W
03/22/2005 WILKINSON MS LAW ENFORCEMENT
POWER LINES DOWN.
&&
GRIGSBYSpecial weather statement, Mar 22, 6:53 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 653 AM CST TUE MAR 22 2005 STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. LAZ034-035-MSZ068-221351- POINTE COUPEE LA-WEST FELICIANA LA-WILKINSON MS- 653 AM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 62 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 1 COUNTY... IN EXTREME SOUTHWEST MISSISSIPPI... WILKINSON IN LOUISIANA THIS CANCELS 2 PARISHES... IN SOUTHEAST LOUISIANA... POINTE COUPEE WEST FELICIANA THE SEVERE WEATHER THREAT HAS ENDED IN THIS AREA. LAZ036-046>048-221351- EAST BATON ROUGE LA-EAST FELICIANA LA-IBERVILLE LA- WEST BATON ROUGE LA- 653 AM CST TUE MAR 22 2005 TORNADO WATCH 62 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES... EAST BATON ROUGE WEST BATON ROUGE IBERVILLE WEST FELCIANA THE SEVERE WEATHER THREAT CONTINUES IN THIS AREA. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 5:51 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall, Wilkinson | 54 min |
| Mar 22, 6:44 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 61 min |
| Mar 22, 7:05 AM CST | Tornado Warning | LIX | Pike, Walthall | 25 min |
| Mar 22, 7:58 AM CST | Tornado Warning | LIX | Walthall | 17 min |
| Mar 22, 8:16 AM CST | Tornado Warning | LIX | Pearl River | 29 min |
| Mar 22, 8:58 AM CST | Tornado Warning | LIX | Pearl River | 17 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.